Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Medicine for weight loss

Dear Doctor, My name is MAdhu and i am from India. I am married and my age is 28. I have two kids aging 6 and 2.4 years. Although i am strictly vegetarian. Two months before my weight was 58. I am notice my weight is increasing since last two months. I am worried why?Kindly advise your concern together with any medication . Appreciate your reply.
Asked On : Sat, 2 Jun 2012
Answers:  2 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear Madhu,

Thanks for your query. I appreciate your concern over the increase in weight. Unfortunately you have not mentioned how much it has increased over the past two months.

It is not advisable to use medicines to reduce your weight. First of all we need to exclude any medical reason for the weight gain for which your doctor shall advise some blood tests like thyroid function test. If the tests are normal then you need to have a diet control and increase your physical activity in the form of exercise. I would recommend you to do an audit of your food intake over a two to three day period as well as your exercise/daily routine pattern. Thereafter you will be able to reduce your dietary intake and increase your activity. There is not need to go for crash courses but slight and sustained modification will give you lasting results.

Wishing you all the best.
Answered: Sat, 2 Jun 2012
I find this answer helpful
Pulmonologist Dr. Kanimozhi Sadasivam's  Response
Dear Mrs. Madhu,

I appreciate your concern over your weight gain. it would have been nice had you mentioned your height & the amount of weight you have gained recently? being vegetarian doesn't guarantee a stable weight.
are you eating a balanced diet? is there an increase in your carbohydrate intake recently?since its summer are you taking a lot of juices which could lead to easy weight gain as they are loaded with sugar.
if you are very sure about no change in your diet pattern and lifestyle, then other possibilities could be hormonal imbalances like hypothyroidism. only in such cases medications will help that too after confirming diagnosis from a physician. in rest of the situations balanced diet & exercise will help you tremendously.

stop worrying because stress is a major factor for weight gain. take care.
Answered: Sat, 2 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor